Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 80, NWS St. Louis, MO

May 15, 20094 counties in Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2009, 6:59 PM CDT for 4 counties in Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 46 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 6:59 PM CDT (23:59 UTC)
Expired
May 15, 2009, 7:45 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Calhoun County, IL, Jersey County, IL, Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:59 PM CDTTSTM WND DMGBrussels, IL2 TO 3 INCH LIMBS DAMAGED BY HIGH WINDS
May 15, 7:05 PM CDTTSTM WND DMG6 Nne Orchard Farms, ILESTIMATED TIME AROUND 700 TO 705 PM...POWER LINES AND TREE DOWN AT GRAFTON FERRY ROAD AND PORTAGE ROAD
May 15, 7:05 PM CDTTSTM WND DMGPortage Des Sioux, ILTREES AND LIMBS DOWN ACROS GRAFTON FERRY ROAD
May 15, 7:05 PM CDTTSTM WND GST 47Harvester, MO
May 15, 7:18 PM CDTFUNNEL CLOUDWest Alton, MO
May 15, 7:20 PM CDTTSTM WND GST 57Elsah, IL9 TO 12 INCH LIMBS DOWN...ALSO TREES DOWN
May 15, 7:25 PM CDTTSTM WND GST 45Maryland Heights, MO
May 15, 7:43 PM CDTHAIL 0.25Wood River, IL
May 15, 7:45 PM CDTHAIL 0.755 Sw Godfrey, MOPENNY SIZE HAIL ON ROUTE 3 ON THE MADISON AND JERSEY COUNTY LINE
May 15, 7:47 PM CDTTSTM WND DMG1 W Portage Des Sioux, MOPOWER POLE AND LINE DOWN
May 15, 7:50 PM CDTTSTM WND GST 58Bethalto, ILMEASURED ON THE KALN ASOS GUST TO 50 KNOTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:50 PM CDTTornado WatchSPC7 hr
May 15, 2:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 152359
SVRLSX
ILC013-083-119-163-MOC183-189-510-160045-
/O.NEW.KLSX.SV.W.0080.090515T2359Z-090516T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
  SOUTHWESTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS...
  MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 745 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PORTAGE DES SIOUX TO CLARKSON
  VALLEY...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILDWOOD...CHESTERFIELD...CLARKSON VALLEY...BRIDGETON...MARYLAND
  HEIGHTS...ELLISVILLE...HAZELWOOD...FLORISSANT...BALLWIN...
  GODFREY...ST. ANN...MANCHESTER...TOWN AND COUNTRY...CREVE COEUR...
  WOODSON TERRACE...ALTON...BERKELEY...KINLOCH...OVERLAND AND BLACK
  JACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3840 9005 3844 9016 3852 9026 3847 9028
      3859 9074 3863 9074 3860 9077 3865 9097
      3871 9097 3891 9073 3891 9071 3894 9067
      3895 9068 3907 9055 3885 8960 3879 8961
TIME...MOT...LOC 2359Z 287DEG 34KT 3893 9031 3863 9064

$$

CVKING
4 follow-up statements
000 
WWUS53 KLSX 160003
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT FRI MAY 15 2009

ILC013-083-119-163-MOC183-189-510-160045-
/O.CON.KLSX.SV.W.0080.000000T0000Z-090516T0045Z/
ST. CLAIR IL-MADISON IL-JERSEY IL-CALHOUN IL-ST. LOUIS CITY MO-
ST. LOUIS MO-ST. CHARLES MO-
703 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...CALHOUN...SOUTHWESTERN
JERSEY...MADISON AND NORTHWESTERN ST. CLAIR COUNTIES...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PORTAGE DES SIOUX TO CLARKSON
VALLEY...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILDWOOD...MARYLAND HEIGHTS...CLARKSON VALLEY...BRIDGETON...
  CHESTERFIELD...ELLISVILLE...GODFREY...HAZELWOOD...FLORISSANT...
  ALTON...BALLWIN...ST. ANN...BLACK JACK...BERKELEY...WOODSON
  TERRACE...MANCHESTER...ST. JOHN...CREVE COEUR...KINLOCH AND TOWN
  AND COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3840 9005 3844 9016 3852 9026 3847 9028
      3859 9074 3863 9074 3860 9077 3865 9097
      3871 9097 3891 9073 3891 9071 3894 9067
      3895 9068 3907 9055 3885 8960 3879 8961
TIME...MOT...LOC 0003Z 287DEG 34KT 3892 9026 3865 9064

$$

CVKING
000 
WWUS53 KLSX 160018
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 PM CDT FRI MAY 15 2009

ILC013-160027-
/O.CAN.KLSX.SV.W.0080.000000T0000Z-090516T0045Z/
CALHOUN IL-
718 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IS CANCELLED...

LAT...LON 3879 8961 3840 9005 3844 9016 3852 9026
      3847 9028 3859 9074 3863 9074 3860 9077
      3864 9091 3902 9036 3885 8960
TIME...MOT...LOC 0017Z 287DEG 34KT 3888 9010 3861 9048

$$

ILC083-119-163-MOC183-189-510-160045-
/O.CON.KLSX.SV.W.0080.000000T0000Z-090516T0045Z/
ST. CLAIR IL-MADISON IL-JERSEY IL-ST. LOUIS CITY MO-ST. LOUIS MO-
ST. CHARLES MO-
718 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...SOUTHERN JERSEY...
MADISON AND NORTHWESTERN ST. CLAIR COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOOD RIVER TO TOWN AND COUNTRY...
MOVING EAST AT 40 MPH.

OFFICIAL WIND GUST AT ST. CHARLES AIRPORT WAS 59 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLIVETTE...COOL VALLEY...VALLEY PARK...DES PERES...FRONTENAC...
  NORMANDY...WOOD RIVER...BELLEFONTAINE NEIGHBORS...JENNINGS...
  LADUE...FENTON...BETHALTO...NORTHWOODS...RIVERVIEW...UNIVERSITY
  CITY...WARSON WOODS...HILLSDALE...SUNSET HILLS...KIRKWOOD AND
  CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3879 8961 3840 9005 3844 9016 3852 9026
      3847 9028 3859 9074 3863 9074 3860 9077
      3864 9091 3902 9036 3885 8960
TIME...MOT...LOC 0017Z 287DEG 34KT 3888 9010 3861 9048

$$

CVKING
000 
WWUS53 KLSX 160034
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI MAY 15 2009

ILC013-083-119-163-MOC183-189-510-160045-
/O.CON.KLSX.SV.W.0080.000000T0000Z-090516T0045Z/
ST. CLAIR IL-MADISON IL-JERSEY IL-CALHOUN IL-ST. LOUIS CITY MO-
ST. LOUIS MO-ST. CHARLES MO-
734 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...CALHOUN...SOUTHWESTERN
JERSEY...MADISON AND NORTHWESTERN ST. CLAIR COUNTIES...

AT 733 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THE STORMS WERE MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEMAY...GLEN CARBON...EAST ST. LOUIS...WASHINGTON PARK...CAHOKIA...
  MARYVILLE...COLLINSVILLE...DUPO...TROY...CASEYVILLE...
  CENTREVILLE...FAIRVIEW HEIGHTS...SWANSEA...BELLEVILLE...OFALLON...
  MILLSTADT...HIGHLAND...SHILOH...EAST CARONDELET AND FAIRMONT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3840 9005 3844 9016 3852 9026 3847 9028
      3859 9074 3863 9074 3860 9077 3865 9097
      3871 9097 3891 9073 3891 9071 3894 9067
      3895 9068 3907 9055 3885 8960 3879 8961
TIME...MOT...LOC 0033Z 287DEG 34KT 3883 8991 3856 9029

$$

CVKING
000 
WWUS53 KLSX 160039
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT FRI MAY 15 2009

ILC013-083-119-163-MOC183-189-510-160048-
/O.EXP.KLSX.SV.W.0080.000000T0000Z-090516T0045Z/
ST. CLAIR IL-MADISON IL-JERSEY IL-CALHOUN IL-ST. LOUIS CITY MO-
ST. LOUIS MO-ST. CHARLES MO-
739 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR ST. CHARLES...ST. LOUIS...ST.
LOUIS CITY...CALHOUN...SOUTHWESTERN JERSEY...MADISON AND NORTHWESTERN
ST. CLAIR COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...ALTHOUGH PENNY SIZE HAIL AND WIND GUSTS TO 
50 MPH WILL STILL BE POSSIBLE.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 3840 9005 3844 9016 3852 9026 3847 9028
      3859 9074 3863 9074 3860 9077 3865 9097
      3871 9097 3891 9073 3891 9071 3894 9067
      3895 9068 3907 9055 3885 8960 3879 8961
TIME...MOT...LOC 0038Z 287DEG 34KT 3882 8986 3855 9024

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:43 PM CDT, 16 minutes earlier.

Area forecast discussion, May 15, 6:43 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT FRI MAY 15 2009

.DISCUSSION...
/323 PM CDT FRI MAY 15 2009/
VERY ACTIVE NIGHT ON TAP WITH BOTH SEVERE WEATHER AND HEAVY
RAIN/FLOODING.  THE WARM FRONT IS CURRENTLY DRAPPED NEAR A LINE FROM
KTAZ TO KMBY TO NEAR KSTJ INTO SE NEBRAKSA.  DEW POINTS IN THE MID
60S TO NEAR 70 SOUTH OF THIS BOUNDARY AND SFC TEMPS IN THE 80S
HAVE CONTRIBUTED TO VERY UNSTABLE CONDITIONS WITH SBCAPES OF
3000+ J/KG. THIS BOUNDARY REINFORCED BY OUTFLOW FROM THE CURRENT
ELEVATED CONVECTION ACROSS IA...NE MO INTO NRN IL IS EXPECTED TO
BE THE MAIN FOCUS THROUGH AT LEAST MID EVENING AND THEN THE
ENCROACHING CDFNT WILL COME INTO PLAY. ELEVATED THUNDERSTORMS
ACROSS NORTHERN MO HAVE ALREADY BEEN PRODUCING HEAVY RAIN AND
EXPECT THIS TO CONTINUE INTO THE EVENING. MAIN ATTENTION HOWEVER
TURNS TO THE EVOLVING ELONGATED BOWING THUNDERSTORM COMPLEX IN NW
MO. THIS COMPLEX IS EXPECTED TO CONTINUE MOVING ESEWD ALONG THE
BOUNDARY/INSTABILITY GRADIENT...FEEDING ON THE VERY UNSTABLE AIR
AND FORCING ENHANCED VIA A BROAD 30-40 KT SWLY LLJ. DEEP LAYER
SHEAR OF 35+ KTS FROM ROUGHLY I-70 NWD CONTINUES TO FAVOR
ORGANIZED LINEAR/BOW ECHO STRUCTURES ALONG WITH HP THEMES. THE
ENVIRONMENT ALONG AND NORTH OF THIS BOUNDARY IS ALSO CHARACTERIZED
BY STRONG LOW LEVEL SHEAR/0-1 KM SRH AOA 300 M2/S2 SUPPORTIVE OF
ISOLATED TORNADOES IN ADDITION TO DAMAGING WINDS/HAIL...SPCLY IN CLOSE
PROXIMITY TO THE BOUNDARY AND MORE UNSTABLE AIR. LASTLY THE EAST-
WEST ORIENTATION OF THE CURRENT COMPLEX...CURRENT UPWIND
GROWTH IN ERN KS...AND FAVORABLE CONDITIONS FOR CONTINUED UPWIND
PROPAGATION ON THE WRN FLANK IS SUPPORTIVE OF ECHO TRAINING AND
ATTENDANT HVY RAIN WITH THE HIGH RAFL RATES. I EXPECT A LARGE
ELONGATED WEST-EAST BOWY COMPLEX TO EVOLVE THROUGH THE
EVENING...GRADUALLY SINKING SEWD AHEAD OF THE ENCROACHING COLD
FRONT. WITH THE ABOVE IN MIND I WILL BE EXPANDING THE FLASH FLOOD
WATCH SOUTH THROUGH THE I-70 CORIDOOR.

THE COLD FRONT WILL BE LOCATED ACROSS SE MO AND SRN IL AT 12Z SAT
WITH ANY REMAINING PCPN THREAT CONFINED TO THE AREA AHEAD OF IT
DURING THE MORNING HOURS.  OTHERWISE GUSTY NORTHERLY WIND WILL USHER
COOLER AND DRIER AIR INTO THE REGION AS A RATHER POTENT SFC HIGH
SETTLES INTO THE MIDDLE MS VLY.  THIS 1030+ MB SFC HIGH WILL
DOMINATE THROUGH EARLY MONDAY RESULTING IN DRY AND SOMEWHAT COOL
WEATHER FOR LATE MAY WITH TEMPS ON THE ORDER OF 10-15 DEGS BELOW
NORMAL.

A MODERATION WILL BEGIN ON MONDAY AS THE ELONGATED HIGH CONTINUES TO
SETTLE SOUTHEAST AND LOW LEVEL WINDS BECOME SLY ON THE BACK SIDE.
THE LARGE ELONGATED HIGH WILL ALSO IMPEDE THE RETURN OF QUALITY LOW
LEVEL MOISTURE WELL INTO NEXT WEEK.

GLASS

&&

.AVIATION...
/641 PM CDT FRI MAY 15 2009/
FOR THE 00Z TAFS...E-W BAND OF INTENSE CONVECTION LINED UP ALONG
I-70 MOVING EAST. THIS TRAINING WILL MAKE FOR SEVERAL HOURS OF
NEARLY CONTINUOUS THUNDER AT COU AND STL AREA TAFS WITH OCNL IFR
CIGS/VSBYS IN VRY HVY RAIN. THINK THAT AXIS OF MOST ACTIVE
CONVECTION SHOULD DROP S OF COU...STL...AND SUS IN THE 04-05Z TIME
FRAME...AND BEGAN TO TAPER OFF PCPN AFTER THAT TIME.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOONE-CALLAWAY-
     COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
     MONTGOMERY-OSAGE-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
     WARREN.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR AUDRAIN-KNOX-
     LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH UNTIL 3 AM CDT SATURDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
     WASHINGTON IL.

     FLASH FLOOD WATCH UNTIL 11 PM CDT THIS EVENING FOR ADAMS IL-
     BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, May 15, 3:48 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT FRI MAY 15 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
348 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA TONIGHT. SOME OF
THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. IN ADDITION TO THE SEVERE WEATHER
THREAT...HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL RESULT IN
A FLOODING THREAT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. A
FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER INFORMATION...PLEASE
REFER TO THE WATCH PRODUCT.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER AND THE MISSISSIPPI RIVER AT CHESTER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY MORNING ACROSS
PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER AND AT CHESTER ON THE MISSISSIPPI RIVER. PLEASE
SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, May 15, 6:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             EOLIA                   39.24N  91.01W
05/15/2009  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902022

GKS
Local storm report, May 15, 6:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             BOWLING GREEN           39.34N  91.20W
05/15/2009  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

&&

EVENT NUMBER LSX0902023

GKS
Local storm report, May 15, 6:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     5 S EOLIA               39.17N  91.01W
05/15/2009  E50 MPH          LINCOLN            MO   AMATEUR RADIO

0618 PM     HAIL             5 S EOLIA               39.17N  91.01W
05/15/2009  E0.50 INCH       LINCOLN            MO   AMATEUR RADIO

&&

EVENT NUMBER LSX0902024
EVENT NUMBER LSX0902025

GKS
Local storm report, May 15, 6:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0633 PM     FLASH FLOOD      COLUMBIA                38.95N  92.33W
05/15/2009                   BOONE              MO   EMERGENCY MNGR

            DIME SIZE HAIL AT STADIUM...WORLEY IN WESTERN COLUMBIA
            ALSO 4 TO 5 INCHES OF WATER ON HIGHWAY 124 AT SEVERAL
            LOCATIONS BETWEEN HIGHWAY 63 AND HALLSVILLE

&&

EVENT NUMBER LSX0902026

GKS
Local storm report, May 15, 6:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND GST     WINFIELD                39.00N  90.74W
05/15/2009  E50 MPH          LINCOLN            MO   AMATEUR RADIO

&&

EVENT NUMBER LSX0902027

GKS
Local storm report, May 15, 6:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     5 W PORTAGE DES SIOUX   38.93N  90.43W
05/15/2009  M58 MPH          ST. CHARLES        MO   ASOS

            MEASURED FROM KSET ASOS

&&

EVENT NUMBER LSX0902028

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams4 days
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams5 days
May 15, 12:13 PM CDTRiver Flood WarningLSXAdams5 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike6 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike6 days
May 15, 12:13 PM CDTRiver Flood WarningLSXPike7 days
May 15, 12:13 PM CDTRiver Flood WarningLSXCalhoun7 days
May 15, 12:13 PM CDTRiver Flood WarningLSXCalhoun8 days
May 15, 12:13 PM CDTRiver Flood WarningLSXMadison10 days
May 15, 2:43 PM CDTSevere Thunderstorm WarningLSXAdams, Pike47 min
May 15, 2:49 PM CDTTornado WarningLSXAdams, Pike26 min
May 15, 2:59 PM CDTFlash Flood WarningLSXAdams5 hr
May 15, 3:13 PM CDTTornado WarningLSXAdams, Brown, Pike47 min
May 15, 3:55 PM CDTRiver Flood WarningLSXBrown8 days
May 15, 4:03 PM CDTAreal Flood AdvisoryLSXBrown4 hr
May 15, 4:48 PM CDTFlash Flood WarningLSXAdams6 hr
May 15, 5:12 PM CDTFlash Flood WarningLSXBrown, Pike6 hr
May 15, 5:12 PM CDTSevere Thunderstorm WarningLSXPike63 min
May 15, 5:40 PM CDTSevere Thunderstorm WarningLSXPike35 min
May 15, 6:06 PM CDTTornado WarningLSXCalhoun, Greene, Jersey, Pike39 min
May 15, 6:09 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Pike51 min
May 15, 6:29 PM CDTFlash Flood WarningLSXCalhoun, Greene5 hr
May 14, 9:00 PM CDTRiver Flood WarningLSXMarion5 days
May 15, 9:08 AM CDTRiver Flood WarningLSXMarion48 hr
May 15, 10:49 AM CDTFlash Flood WarningLSXKnox6 hr
May 15, 11:00 AM CDTFlash Flood WarningLSXKnox6 hr
May 15, 11:25 AM CDTFlash Flood WarningLSXLewis6 hr
May 15, 11:38 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis25 min
May 15, 2:19 PM CDTFlash Flood WarningLSXShelby6 hr
May 15, 4:30 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Marion, Monroe, Ralls, Shelby45 min
May 15, 5:03 PM CDTTornado WarningLSXAudrain, Monroe, Pike, Ralls42 min
May 15, 5:28 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau47 min
May 15, 5:44 PM CDTTornado WarningLSXLincoln, Pike31 min
May 15, 6:24 PM CDTSevere Thunderstorm WarningLSXCallaway19 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.